Hail, Beauregard
- When
- June 6, 1:48 PM CST
- Where
- Beauregard County, Ragley
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 30.520, -93.230
Penny sized hail was reported with a passing storm in Ragely.
Multiple days of strong storms occurred across South Louisiana producing reports of wind damage and hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LCH wrote it up.
Multiple days of strong storms occurred across South Louisiana producing reports of wind damage and hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Jun 6, 8:36 AM CST, 5 hours 12 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 936 AM CDT WED JUN 6 2012 .UPDATE...THE PREVIOUS FORECAST REMAINS ON TARGET AND NO MAJOR CHANGES ARE NEEDED THIS MORNING. && .PREV DISCUSSION... /ISSUED 656 AM CDT WED JUN 6 2012/ AVIATION... EARLY MORNING CONVECTION ACRS CNTL LA HAS DISSIPATED LEAVING A RESIDUAL LAYER OF HIGH CLOUDS...ACCOMPANIED BY A FEW LOW CLOUDS ACRS CNTL AND SRN LA. IN ADDITION...SOME PATCHY FOG HAS DEVELOPED RESULTING IN CONDITIONS THAT ARE VARYING MOSTLY BETWEEN VFR/MVFR ALTHOUGH OCCASIONAL IFR VISBYS HAVE AFFECTED BPT AND ARA THIS MORNING. CONDITIONS EXPECTED TO IMPROVE TO PREVAILING VFR ACRS THE AREA BY 14Z WITH LT AND VRBL WINDS AS A WEAK FRONT OVER CNTL LA/E TX SAGS SLOWLY SOUTH TODAY. BY AFTN...EXPECT TO SEE A FEW SHOWERS AND THUNDERSTORMS POP UP...WITH THE BEST CHANCES EXPECTED DURING LATE AFTN PEAK HEATING SO INCLUDED TEMPO GROUPS FROM 20-24Z FOR THE SRN TAF SITES. CONVECTION SHOULD DIMINISH DURING THE EVENING. PREV DISCUSSION... /ISSUED 413 AM CDT WED JUN 6 2012/ DISCUSSION... SHOWERS AND THUNDERSTORMS STILL HANGING AROUND ACROSS EAST CENTRAL LOUISIANA WITH A VERY WARM AND MOIST ATMOSPHERE IN PLACE...AND LOW LEVEL CONVERGENCE PROVIDED BY WEAK SURFACE BOUNDARY IN THAT AREA AND CONVECTIVE OUTFLOW BOUNDARIES. THIS ACTIVITY SHOULD BEGIN TO WEAKEN AND DISSIPATE AS WE NEAR SUNRISE. LATER TODAY...SURFACE BOUNDARY WILL CONTINUE TO PUSH SOUTHWEST AS MID LEVEL WIND FLOW WILL BE FROM THE NORTHEAST. MEANWHILE...WEAKNESS IN THE UPPER LEVEL RIDGE WILL CONTINUE TO BECOME MORE PRONOUNCED. THROW IN A MOIST ATMOSPHERE WITH PRECIPITABLE WATER VALUES EXPECTED TO BE OVER 1.75 INCHES...AND SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP BY AFTERNOON WITH DAYTIME HEATING. A FEW STRONG STORMS ARE NOT OUT OF THE QUESTION...ESPECIALLY DURING THE LATE AFTERNOON...WHEN CAPE VALUES AND INSTABILITY WILL BE AT ITS GREATEST...AND LATE IN THE DAY SEA BREEZE WILL TRY TO PUSH INLAND AND COLLIDE WITH SOUTHWESTWARD MOVING SURFACE BOUNDARY. ISOLATED STRONG DOWN-BURST WINDS...HAIL...FREQUENT LIGHTNING WILL BE THE MAIN CONCERN. ALSO...WITH THE HIGH MOISTURE CONTENT AND SLOW MOVEMENT OF THE STORMS...SOME ISOLATED HEAVY RAINFALL AMOUNTS MAY OCCUR...WITH THE BEST CHANCE TO SEE THIS ACTIVITY ALONG THE I-10 CORRIDOR AND SNAKING UP INTO THE PINEY WOODS OF SOUTHEAST TEXAS. ACTIVITY WILL SLOWLY WEAKEN DURING THE EVENING HOURS. SURFACE BOUNDARY WILL STALL ALONG THE COAST ON THURSDAY...THEN SLOWLY DISSIPATE. HOWEVER...WEAKNESS IN THE MID AND UPPER LEVELS WILL REMAIN ACROSS THE FORECAST AREA THROUGH THE WEEKEND...WITH A VERY MOIST ATMOSPHERE. THEREFORE...SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE EACH DAY...WITH THE BEST CHANCE DURING THE AFTERNOON HOURS...WHEN INSTABILITY WILL BE AT ITS BEST...AND SEA BREEZE WILL TRY TO ADVANCE INLAND. EARLY NEXT WEEK...WEAKNESS BEGINS TO MOVE OFF TO THE EAST WITH UPPER LEVEL RIDGING BEGINNING TO PUSH IN FROM THE WEST. THIS SHOULD HELP CONVECTION BE MORE ISOLATED IN NATURE. RUA MARINE... A WEAK SURFACE BOUNDARY WILL MOVE SLOWLY SOUTHWEST TODAY AND TONIGHT AND STALL ALONG THE COAST. LIGHT EAST WINDS MAY OCCUR ON THURSDAY BEFORE THE BOUNDARY DISSIPATES. CONVECTIVE OUTFLOW BOUNDARIES MOVING AWAY FROM THE BOUNDARY MAY ALSO PROVIDE BRIEF OFFSHORE WINDS WITH HIGHER WIND SPEEDS AND LOCALLY HIGHER SEAS THROUGH THURSDAY. THE BOUNDARY WILL DISSIPATE BY FRIDAY...WITH LIGHT SOUTHEAST WINDS DEVELOPING AS HIGH PRESSURE AT THE SURFACE RIDGES ACROSS THE NORTHERN GULF. SCATTERED SHOWERS AND THUNDERSTORMS WILL OCCUR THROUGH THE WEEKEND WITH LOCALLY HIGHER WINDS AND SEAS NEAR THE STORMS. LATE IN THE WEEKEND AND EARLY NEXT WEEK...SOUTHERLY WINDS WILL INCREASE...ALONG WITH AN INCREASE IN SEAS...AS LOW PRESSURE FORMS OVER THE PLAINS. SHOWER AND THUNDERSTORM ACTIVITY SHOULD BECOME MORE ISOLATED IN NATURE AS UPPER LEVEL RIDGING BEGINS TO REFORM ABOVE THE COASTAL WATERS. RUA && .PRELIMINARY POINT TEMPS/POPS... KLCH 93 74 90 72 90 / 40 30 40 30 40 KBPT 93 75 90 74 89 / 40 30 40 30 40 KAEX 92 70 91 70 90 / 30 20 30 20 30 KLFT 93 73 92 72 90 / 40 20 40 30 40 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. GM...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 442 AM CDT WED JUN 6 2012 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 071100- VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN- VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON- EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER- NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON- 442 AM CDT WED JUN 6 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT A WEAK SURFACE BOUNDARY WILL MOVE SOUTHWEST TOWARD THE COAST. MEANWHILE...A VERY MOIST AND UNSTABLE ATMOSPHERE WILL BE IN PLACE. THE COMBINATION OF THE TWO...WILL ALLOW SCATTERED SHOWERS AND THUNDERSTORMS TO DEVELOP. THE BEST CHANCE FOR THE SHOWERS AND THUNDERSTORMS WILL BE DURING THE LATE AFTERNOON AND EARLY EVENING. DUE TO EXPECTED HIGH INSTABILITY...A FEW OF THE STORMS COULD BECOME RATHER STRONG...WITH GUSTY DOWN-BURST WINDS...HAIL...AND FREQUENT CLOUD TO GROUND LIGHTNING. ALSO...WITH THE HIGH MOISTURE CONTENT AND EXPECTED SLOW MOVEMENT...SOME LOCALLY HEAVY RAINFALL WILL BE POSSIBLE...WITH SOME STREET FLOODING IF THE STORMS MOVE OVER URBAN AREAS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A WEAKNESS IN THE UPPER LEVELS...COMBINED WITH A WARM AND MOIST AIR MASS...WITH ALLOW FOR A CHANCE OF SHOWERS AND THUNDERSTORMS EACH DAY THROUGH THE WEEKEND. FREQUENT LIGHTNING AND LOCALLY HEAVY RAINFALL WILL BE THE MAIN HAZARDS WITH THE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. GMZ430-432-435-450-452-455-470-472-475-071100- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 442 AM CDT WED JUN 6 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE DURING THE AFTERNOON AND EARLY EVENING...ESPECIALLY NEAR THE COAST AND OVER COASTAL LAKES AND BAYS. STRONG WIND GUSTS AND FREQUENT CLOUD TO WATER LIGHTNING WILL BE POSSIBLE WITH THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE EACH DAY THROUGH THE WEEKEND. LOCALLY HIGHER WINDS AND SEAS...ALONG WITH OCCASIONAL TO FREQUENT CLOUD TO WATER LIGHTNING WILL BE THE MAIN HAZARDS WITH THE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. RUA
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
125 PM CDT WED JUN 6 2012
LAZ030-041-TXZ260-262-061915-
NORTHERN NEWTON TX-BEAUREGARD LA-CALCASIEU LA-SOUTHERN NEWTON TX-
125 PM CDT WED JUN 6 2012
...SIGNIFICANT WEATHER ADVISORY FOR NEWTON COUNTY...SIGNIFICANT
WEATHER ADVISORY FOR BEAUREGARD AND CALCASIEU PARISHES UNTIL 215 PM
CDT...
AT 105 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 2 MILES SOUTH OF SINGER...MOVING SOUTHWEST AT 10
MPH.
* THE STRONG THUNDERSTORM WILL BE NEAR...
BIVENS BY 145 PM...
ORETTA BY 150 PM...
DE QUINCY AND FIELDS BY 215 PM...
THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING...PEA TO
NICKEL SIZE HAIL...AND WIND GUSTS TO NEAR 50 MPH...WHICH COULD DOWN
TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A
SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED.
LAT...LON 3041 9372 3053 9374 3068 9363 3081 9356
3067 9327 3059 9315 3040 9332
K. KUYPERSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 238 PM CDT WED JUN 6 2012 LAZ030-TXZ260-062045- NORTHERN NEWTON TX-BEAUREGARD LA- 238 PM CDT WED JUN 6 2012 ...SIGNIFICANT WEATHER ADVISORY FOR NEWTON COUNTY...SIGNIFICANT WEATHER ADVISORY FOR BEAUREGARD PARISH UNTIL 345 PM CDT... AT 233 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 4 MILES NORTHEAST OF BIVENS...MOVING SOUTHWEST AT 10 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... BIVENS AND BON WEIR BY 300 PM... BANCROFT BY 345 PM... THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING AND WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED. LAT...LON 3049 9368 3073 9380 3078 9360 3063 9347 JT
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
242 PM CDT WED JUN 6 2012
TXZ259-260-062045-
NORTHERN JASPER TX-NORTHERN NEWTON TX-
242 PM CDT WED JUN 6 2012
...SIGNIFICANT WEATHER ADVISORY FOR JASPER AND NEWTON COUNTIES UNTIL
345 PM CDT...
AT 238 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 3 MILES NORTHWEST OF HARRISBURG...MOVING WEST AT
10 MPH.
* THE STRONG THUNDERSTORM WILL BE NEAR...
JASPER BY 250 PM...
BROWNDELL BY 305 PM...
EBENEZER BY 345 PM...
THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING AND WIND
GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THIS STORM HAS PASSED.
LAT...LON 3115 9389 3089 9383 3073 9408 3108 9425
3109 9419 3112 9405 3114 9404 3115 9401
JTThe Lake Charles radar (KLCH), 44 km away, was scanning. The volume nearest the first event began at 19:46 UTC.
2 hail, 2 thunderstorm wind, 1 lightning. Local standard time, as filed.
Penny sized hail was reported with a passing storm in Ragely.
A motorist pulled into a drive way to turn around near the intersection of East and Lafayette Streets to avoid a fallen tree in the street when another tree fell. The second tree fell on the back of the car crushing the trunk and back window. When the trees fell power lines were also pulled down cutting power to around 100 area residents.
A passing storm produced penny sized hail in Lydia. The report was relayed via KATC TV.
A National Weather Service employee reported a tree blown down by a storm 2 miles west of Bell City.
A tree was downed onto Joe Miller Road in Moss Bluff by lightning.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Louisiana in 2012Every state in 2012This day in weather historyWarnings in Louisiana, June 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 390090, 390748, 390091, 390092, 390093.